I had my second operation about a month ago and since then have been really happy with how things are going. I have been able to do most things like cooking, cleaning, walking, shopping, going out with friends and things like that. I have treated this time a bit like a holiday and have enjoyed it. I started treatment with Chemo and Radiotherapy two days ago and have not had any side affects from it so far but the doctors said that the most likely thing is that over the course of the radiotherapy I would get tireder and tireder over the course of the treatment but it does not happen to everyone and they think I will be okay with it - but will see what happens. From yesterday the doctor said that I should half my dosage of the dexmethsone, which should be a good thing if that does not have any major affects because some of the side affects of dexmethsone are irritability, over eating and weight gain as well as sleeping difficulties so if those things can be reduced it will be a nice thing.
4 Comments
Not applicable
Hi Mark, I had surgery on 7th March this year for same thing. I've just come out the other side of 7 weeks of chemo and radiotherapy, I did not notice many side affects from the chemo, the occasional nausea, but not too bad. Radiation took it out of me after about the 4th week and I started to feel extremely tired. I was told on Friday that the affects of the treatment keep working for 30 days after treatment has finished, so hopefully by end of june I start to feel better again!! They have only just started to decrease my dexi, and I have been putting on about 1kg a week with it, so i'm hoping that will settle down as well. Wishing you all the best with your treatment, and hope that you continue to feel well through it all. Stay strong.
0 Kudos
Not applicable
Hello Mark I hope you are going well. Being my first time on this website I read your story and I am a carer for my husband Shane with the same cancer since November 2013 -GBM stage 4. He was going well post surgery, radiation and temolzomide. Unfortunately the symptoms came back and two weeks ago he was informed his cancer has recurred further back from the original site. He refused second surgery and is now on dex and BiCNU intravenous every six weeks. Your second surgery sounds successful in quality of life ......so glad for you that you took the risk. His situation has so far progressed like reading a text book on GBM. ... I hope both of you get quality and no adverse symptoms into the future..further than the text book. Will keep reading your post.
0 Kudos
Not applicable
Hi Chilli, Thanks for your comments. I'm sorry to hear that your husband's cancer and symptoms have returned. I think that it must be everyone's hope that this does not happen, or is delayed as long as possible. It must have been a very hard decision for both your husband and yourself to refuse a second operation. When/if my cancer re-occurs and if an operation is an option I do not know what I would choose. My second operation was only about 5 days after I found out I had GBM and I think that is the scariest decision I have ever made. I understand your husband's choice to not have additional surgery and I hope that the chemo drugs do their job as much as they can, and that the outcomes are as good as they can be. I have still been doing very well and I have just completed the radiotherapy and initial course of chemo last Friday. The radiotherapy has made me a bit tireder than normal and I can get a bit dizzy times - but overall I am very happy with the treatments to date. As you mentioned - I am hopeful that I do not get any additional symptoms over and above what is usual, but all I can do is to prepare for that possibility as much as I can and try to make the most of any situation that arises. Please feel free to share anything here (or on the forums) anytime around your husband's progress. On the one side of things it can just be helpful to write down your thoughts when going through what must be a very hard time for your family, but I also think that there would be people that will find it helpful to see what other people are going through with GBM, and who also want to send positive thoughts as well. All the best Mark.
0 Kudos
Not applicable
Hi Pineapple, It sounds like we have hd a very similar experience up until now. I finished a six week course of chemo and radiotherapy last Friday. The chemo did not really appear to have any side affects for me at all. The radiotherapy made half my hair fall out, which apparently will not come back, but there was not much hair their to start with so at worst this is really just an inconvenience. Like yourself, towards the end of the radiotherapy I started to get tireder, and dizzy at times, and the doctor's have mentioned that the additional tiredness may hang around for 30 or so days. I have also only just recently started to reduce the dexa. We tried to halve it very early after starting the radiotherapy, but I got a headache and we decided to go back to the previous dose. But have reduced it again about two weeks ago and hopefully can reduce it further in just over a week. I have also put on a lot of weight due to the dexa (I think). Although I am eating healthier foods now so hopefully the weight gain will stop. Keep us updated on how you are doing if you would like because it would be helpful to know. Cheeers - Mark
0 Kudos
Post new blog
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.